Alert archive / Iowa / Wind Advisories in 2009
Wind Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Mar 23, 2009, 3:50 AM CDT for 40 counties in Iowa. It took effect at Mar 23, 2009, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:50 AM CDT (08:50 UTC)
- In effect from
- Mar 23, 2009, 7:00 AM CDT
- Expired
- Mar 23, 2009, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 40 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 50 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 230850 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT MON MAR 23 2009 ...STRONG AND GUSTY WINDS EXPECTED TODAY... .A VIGOROUS LOW PRESSURE SYSTEM LIFTING OUT OF COLORADO AND INTO NORTHEAST NEBRASKA TODAY WILL BRING STRONG SOUTHEAST WINDS TO MUCH OF CENTRAL IOWA TODAY. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073- 081>083-092>094-231700- /O.NEW.KDMX.WI.Y.0004.090323T1200Z-090324T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 350 AM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. EXPECT THE WIND TO INCREASE THIS MORNING WITH SOUTHEAST WINDS OF 25 TO 35 MPH DEVELOPING. HIGH GUSTS APPROACHING 45 MPH ARE POSSIBLE BY THIS AFTERNOON. THESE HIGHER GUSTS ARE MOST LIKELY TO OCCUR SOUTH OF HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DONAVON
5 follow-up statements
000 WWUS73 KDMX 231410 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 910 AM CDT MON MAR 23 2009 ...STRONG AND GUSTY WINDS EXPECTED TODAY... .A VIGOROUS LOW PRESSURE SYSTEM LIFTING OUT OF WESTERN NEBRASKA WILL BRING STRONG SOUTHEAST WINDS TO MUCH OF CENTRAL IOWA TODAY. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073- 081>083-092>094-232100- /O.CON.KDMX.WI.Y.0004.000000T0000Z-090324T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 910 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... EXPECT THE WIND TO INCREASE THIS MORNING WITH SOUTHEAST WINDS OF 25 TO 35 MPH DEVELOPING. HIGH GUSTS APPROACHING 45 MPH ARE POSSIBLE BY THIS AFTERNOON. THESE HIGHER GUSTS ARE MOST LIKELY TO OCCUR SOUTH OF HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
000 WWUS73 KDMX 231704 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1204 PM CDT MON MAR 23 2009 ...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON... .A VIGOROUS LOW PRESSURE SYSTEM LIFTING OUT OF WESTERN NEBRASKA WILL BRING STRONG SOUTHEAST WINDS TO MUCH OF CENTRAL IOWA THIS AFTERNOON. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073- 081>083-092>094-232100- /O.CON.KDMX.WI.Y.0004.000000T0000Z-090324T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1204 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... EXPECT SOUTHEAST WINDS TO INCREASE EARLY THIS AFTERNOON WITH SPEEDS OF 25 TO 35 MPH DEVELOPING. GUSTS APPROACHING 45 MPH ARE POSSIBLE BY LATE THIS AFTERNOON AS WELL. THESE HIGHER GUSTS ARE MOST LIKELY TO OCCUR OVER WEST CENTRAL AND SOUTHWEST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
000 WWUS73 KDMX 232029 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT MON MAR 23 2009 .A VIGOROUS LOW PRESSURE SYSTEM LIFTING OUT OF WESTERN NEBRASKA WILL CONTINUE TO PRODUCE STRONG SOUTHEAST WINDS INTO CENTRAL IOWA LATE THIS AFTERNOON. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073- 081>083-092>094-240000- /O.CON.KDMX.WI.Y.0004.000000T0000Z-090324T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 329 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... EXPECT CONTINUED 20 TO 35 MPH SOUTHEAST WINDS THROUGH THE LATE AFTERNOON HOURS. GUSTS SHOULD BE WELL INTO THE 30S...AND POSSIBLY REACHING AS HIGH AS 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
000 WWUS73 KDMX 232350 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT MON MAR 23 2009 .A VIGOROUS LOW PRESSURE SYSTEM LIFTING OUT OF WESTERN NEBRASKA WILL CONTINUE TO PRODUCE STRONG SOUTHEAST WINDS INTO WESTERN IOWA THROUGH THIS EVENING. IAZ007-017-026>028-037>039-049-240100- /O.CAN.KDMX.WI.Y.0004.000000T0000Z-090324T0000Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...HAMPTON... ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... MARSHALLTOWN 650 PM CDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. THOUGH THE WINDS REMAIN QUITE BREEZY...GUSTS SHOULD REMAIN BELOW 40 MPH FOR THE REMAINDER OF THIS EVENING. EXPECT THE WINDS TO SLOWLY DIMINISH BY LATE THIS EVENING AND THE OVERNIGHT HOURS. $$ IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073- 081>083-092>094-240300- /O.EXT.KDMX.WI.Y.0004.000000T0000Z-090324T0300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS- UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR... LEON 650 PM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. EXPECT WINDS TO CONTINUE IN THE 25 TO 40 MPH RANGE FROM THE SOUTH SOUTHEAST THROUGH THE EVENING HOURS. GUSTS WILL REACH AS HIGH AS 45 TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
000 WWUS73 KDMX 240250 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 950 PM CDT MON MAR 23 2009 ...WIND ADVISORY TO EXPIRE... .THOUGH GUSTY WINDS WILL CONTINUE OVERNIGHT TONIGHT...SUSTAINED GUSTS TO 45 MPH OR HIGHER ARE NOT EXPECTED. IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073- 081>083-092>094-240400- /O.EXP.KDMX.WI.Y.0004.000000T0000Z-090324T0300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS- UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR... LEON 950 PM CDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... LOW PRESSURE CONTINUES TO PRODUCE BRISK SOUTH WINDS FROM 20 TO 40 MPH ACROSS THE REGION. THIS WILL CONTINUE OVERNIGHT TONIGHT BEFORE DIMINISHING BY EARLY TUESDAY MORNING. $$ REV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:40 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 23, 3:40 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CDT MON MAR 23 2009 .SHORT TERM...TODAY STRONG AREA OF LOW PRESSURE BEGINNING TO EJECT OUT OF COLORADO THIS MORNING AND WILL LIFT INTO NORTHEAST NEBRASKA BY LATE THIS AFTERNOON. A WIDE BAND OF SHOWERS HAS BEEN ONGOING OVER MUCH OF CENTRAL IOWA THE LAST SEVERAL HOURS HOWEVER WITH THE EXCEPTION OF THE NORTHWEST...THE CEILINGS ASSOCIATED WITH THESE ARE GENERALLY 6 KFT OR ABOVE. ANOTHER ROUND OF 850 MB THETA-E ADVECTION IS NOW LIFTING NORTHEAST THROUGH KANSAS AND NEBRASKA WITH THUNDERSTORMS DEVELOPING ACROSS MUCH OF WESTERN IOWA AND NORTHWEST MISSOURI. EXPECT THIS BAND TO SHIFT TO THE NORTHEAST AND SPREAD INTO MUCH OF THE AREA THROUGH THE MORNING HOURS. MUCAPES OF 500-1000 J/KG MOVING INTO ALONG WITH THE ADVECTION MAY BE ENOUGH FOR AN ISOLATED SVR STORM OR TWO THIS MORNING. SHOULD THEN HAVE A SEVERAL HOUR BREAK BY LATE MORNING THROUGH MID AFTERNOON. AS THE LOW PRESSURE LIFTS NORTHEAST...A WARM FRONT WILL LIFT THROUGH CENTRAL IOWA AND SHOULD BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT BY LATER THIS AFTERNOON OVER WEST CENTRAL IOWA. THESE STORMS WILL BRING ANOTHER RISK OF SEVERE WEATHER AND ACTUALLY MAY HAVE A FEW SUPERCELLS DEVELOP CONTINGENT ON SOME SUNSHINE BREAKS OUT OVER THIS REGION. IF THIS OCCURS...VERY STRONG 0-1KM SRH VALUES OF 300-500 M2/S2 WITH VERY GOOD DIRECTIONAL AND SPEED SHEAR IN PLACE OVER THE LOWER 3000 FT AND COULD YIELD A TORNADIC THREAT ALONG WITH HAIL AND WIND. OTHER CONCERN TODAY WILL BE THE WINDS. STRONG PRESSURE GRADIENT IS IN PLACE ACROSS IOWA THIS MORNING WITH GUSTY SOUTHEAST WINDS ALREADY ONGOING. THE PRESSURE GRADIENT MAGNITUDE WILL INCREASE OVER THE NORTH TODAY AND SHOULD RESULT IN SUSTAINED 30 MPH WINDS FOR A PERIOD. FARTHER TO THE SOUTH WHERE AT LEAST A FEW PEAKS AT THE SUN ARE POSSIBLE...MIXING TO ONLY 1-1.5KFT COULD BRING 40KT GUSTS TO THE SFC. THEREFORE WILL BE ISSUING A WIND ADVISORY FOR ALL BUT THE FAR SOUTHEAST FOR TODAY. HIGH TEMPERATURES ARE DIFFICULT WITH THE CLOUD COVER IN PLACE AND NORTHWARD EXTENT OF THE ADVANCING WARM FRONT BUT EXPECT LOW TO MID 50S OVER THE NORTH AND MID 60S TO LOWER 70S SOUTH. .LONG TERM...TONIGHT THROUGH SUNDAY MODELS IN FAIR AGREEMENT THROUGHOUT THE PERIOD...WITH THE 00Z EC/GFS RUNS COMING MORE IN LINE WITH EACH OTHER REGARDING THE SYSTEM TO IMPACT THE AREA BY LATE WEEK INTO THE UPCOMING WEEKEND. ONLY DISCREPANCY STILL CENTERED AROUND GFS RETURNING MOISTURE FASTER BEGINNING WAA REGIME PRECIPITATION 12 TO 24 HRS EARLIER THAN THE EC WHICH KEEPS THE PRECIPITATION CLOSER TO THE SFC LOW. OTHERWISE FOCUS SHIFTS TO THE SYSTEM MOVING THROUGH THE INTERMOUNTAIN WEST...WITH THE ASSOCIATED SFC LOW CURRENTLY CENTERED OVER NE COLORADO/SW NEBRASKA. SYSTEM TO DEEPEN AND LIFT OUT OF THE ROCKIES EAST/NORTHEASTWARD AND BECOME CENTERED OVER KSUX NEAR 12Z TUESDAY. CWA TO BE IN THE WARM SECTOR...WITH STEEPENING LAPSE RATES ALOFT DUE TO THE APPROACHING SYSTEM. COLD FRONT TO SWEEP THROUGH THE CWA MONDAY NIGHT...INSTABILITY DEVELOPING ACROSS THE AREA AND REMAINING IN PLACE THROUGH TUESDAY EVENING. CURRENTLY A SLIGHT RISK IN PLACE ACROSS THE ENTIRE CWA...WITH CAPE VALUES EXPECTED IN THE 500 TO 1000 J/KG RANGE. SHEAR MORE UNIDIRECTIONAL WITH 0-1 KM AROUND 30 TO 35 KT AND 0 TO 6 KM SHEAR SUFFICIENT AROUND 50 TO 60 KT. RIGHT NOW BEST INSTABILITY/SHEAR REMAINS ACROSS THE WESTERN CWA DECREASING SOMEWHAT BY LATE MONDAY NIGHT. DRY SLOT THEN MOVES THROUGH TUESDAY...WITH SOME ADDITIONAL THUNDERSTORM ACTIVITY STILL EXPECTED TO CLIP THE EXTREME EASTERN LINE OF COUNTIES. WRAP-AROUND PRECIP ON THE BACK/COOL SIDE TO JUST CLIP THE NORTHWEST CORNER AND COULD INVOLVE A RAIN/SNOW MIX DUE TO THE AMOUNT OF COLD AIR WRAPPED UP WITH THIS SYSTEM. DRY CONDITIONS THURSDAY...WITH THE GFS ALREADY BEGINNING TO TREND TOWARD THE WAA PATTERN SETTING UP LATE THURSDAY INTO FRIDAY. THIS IS WHERE THE EC IS SLOWER NOT SETTING UP WAA UNTIL SATURDAY. WILL HAVE TO MONITOR THIS SECOND SYSTEM AS DEPENDING ON THE AMOUNT OF COLD AIR COULD SEE ANOTHER MIX OF RAIN/SNOW OR ALL SNOW ACROSS THE NORTH. AS FOR ANY HYDRO ISSUES...COULD SEE SOME HEAVIER RAIN MONDAY NIGHT INTO TUESDAY MORNING MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. QPF PROJECTIONS AROUND THE 2 INCH RANGE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FFG ALL IN THE INCH AND A HALF TO 3 INCH RANGE...SO THE GROUND SHOULD BE ABLE TO HANDLE THE RAIN. && .AVIATION...23/06Z AREA OF SHOWERS AND THUNDER WEST WILL BE AFFECTING TAF SITES OVERNIGHT FROM WEST TO EAST. PRECIP WILL LAST FOR AT LEAST 6-9 HOURS AND SLOWLY DIMINISH 15Z WEST TO 20Z EAST. -SHRA INCREASING TO SHRA ISOLD THUNDER WITH LOWERING VSBYS AS WELL FOR REMAINDER OF TONIGHT. SOUNDINGS CONTINUE STABLE AND AM EXPECTING MOST OF THE PRECIP TO FALL AS MOD TO HEAVY SHOWERS OVERNIGHT. THUNDER REMAINS A POSSIBILITY BUT WILL CONTINUE LACK OF EXPLICIT MENTION DUE TO THE ISOLD NATURE THROUGH EARLY MORNING. BY LATE MON...AFT 20Z WILL EXPECT TO SEE SOME INSTABILITY WEST AND HAVE ONCE AGAIN ADDED CB MENTION. BETTER THUNDER CHANCES ON THE WAY AFT 24/00Z AND HAVE ADDED MORE CB AFT 00Z. WILL LEAVE DETAILS TO NEXT PACKAGE AS MORE DATA ARRIVES OVERNIGHT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN- CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- KOSSUTH-MADISON-MARSHALL-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC- STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...DONAVON AVIATION...REV LONG TERM...ALBRECHT
Hazardous weather outlook, Mar 22, 3:58 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CDT SUN MAR 22 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 358 PM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST OF IOWA LATER THIS EVENING...VERY GRADUALLY MOVING EASTWARD THROUGH MUCH OF THE AREA DURING THE EARLY MORNING HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE MODERATE TO LOCALLY HEAVY RAIN...PRODUCING PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. THE SEVERE WEATHER POTENTIAL IS RATHER LOW. SUSTAINED SOUTHEAST WINDS MAY ALSO REACH SPEEDS AS HIGH AS 30 MPH...WITH GUSTS THROUGH THE 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE INITIAL PERIOD OF SHOWERS AND STORMS SHOULD LINGER INTO MONDAY MORNING WITH ADDITIONAL DEVELOPMENT EXPECTED AGAIN LATER IN THE DAY...MAINLY INTO MONDAY NIGHT. AN ADDITIONAL ROUND OF MODERATE TO HEAVY RAINS IS EXPECTED PRODUCING TWO DAY STORM TOTAL AMOUNTS OF A WIDESPREAD ONE TO TWO INCHES. LOCALLY HEAVIER RAINS ARE POSSIBLE AS WELL WHICH MAY PRODUCE RIVER FLOODING...ALONG WITH MORE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. THIS PERIOD OF SHOWERS AND STORMS ALSO INCLUDES A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. THE BETTER POTENTIAL WOULD BE IN FAR SOUTHWEST IOWA WHERE ISOLATED TORNADOES ARE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY MONDAY EVENING. THE STORMS SHOULD BE MOVING RAPIDLY...50 MPH OR MORE...SO PROACTIVE DEVELOPMENT IS SUGGESTED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:40 PM CDT | Flash Flood Watch | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Mahaska and 5 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.